Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 110, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 22, 2017, 3:01 PM CDT for Lawrence County, Lewis County, Wayne County, Tennessee. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2017, 3:01 PM CDT (20:01 UTC)
- Expired
- Apr 22, 2017, 3:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lawrence County, TN, Lewis County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 148 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 3:11 PM CDT | TSTM WND DMG | 1 Sw Waynesboro, TN | LARGE TREE UPROOTED ACROSS OLD HOG CREEK ROAD AND FELL ONTO BUSINESS |
| Apr 22, 3:11 PM CDT | TSTM WND DMG | 1 Sw Waynesboro, TN | TREE FELL ON HOME ON SAVANNAH HWY WEST OF MERRIMAN LANE |
| Apr 22, 3:11 PM CDT | TSTM WND DMG | 3 S Waynesboro, TN | TREES DOWN AND A FUNNEL CLOUD SPOTTED |
| Apr 22, 3:15 PM CDT | FUNNEL CLOUD | 5 S Waynesboro, TN | LASTED 30 SECONDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
592
WUUS54 KOHX 222001
SVROHX
TNC099-101-181-222045-
/O.NEW.KOHX.SV.W.0110.170422T2001Z-170422T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
301 PM CDT SAT APR 22 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern Lewis County in Middle Tennessee...
Wayne County in Middle Tennessee...
Northwestern Lawrence County in Middle Tennessee...
* Until 345 PM CDT
* At 300 PM CDT, a severe thunderstorm was located near Waynesboro,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Waynesboro and Collinwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3545 8794 3553 8747 3514 8757 3518 8798
TIME...MOT...LOC 2000Z 266DEG 35KT 3535 8786
HAIL...1.00IN
WIND...60MPH
$$
071 follow-up statement
173
WWUS54 KOHX 222010
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
310 PM CDT SAT APR 22 2017
TNC099-101-181-222045-
/O.CON.KOHX.SV.W.0110.000000T0000Z-170422T2045Z/
Lewis TN-Wayne TN-Lawrence TN-
310 PM CDT SAT APR 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHWESTERN LEWIS...NORTHEASTERN WAYNE AND NORTHWESTERN LAWRENCE
COUNTIES...
At 310 PM CDT, a severe thunderstorm was located over Waynesboro,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Waynesboro and Collinwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3553 8747 3514 8757 3517 8787 3547 8781
TIME...MOT...LOC 2010Z 266DEG 35KT 3536 8773
HAIL...1.00IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 1:34 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 22, 1:34 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Nashville TN 134 PM CDT Sat Apr 22 2017 .DISCUSSION... Surface map at 17Z shows a quasi-stationary front slowly sagging south across Middle Tennessee, with increasing activity generally north of the front. HRRR continues to show cells becoming even more widespread during the afternoon before the heavier rain ends from west to east during the late afternoon and evening. QPF's for the evening period will approach 0.5" along the eastern Plateau, with lesser amounts farther west. Low pressure currently centered over northern MS will track eastward over the next 24 hrs. into northern GA, dragging the existing frontal system with it. Also, look for the upper low to pass directly over Middle Tennessee on Sunday, with plenty of wrap-around moisture and lingering showers and significantly cooler temperatures. High pressure will start building into the mid state on Monday, with dry weather lasting through Tuesday night. By Wednesday, the next frontal system will approach the mid state from the west and provide our next chance of precipitation. Meanwhile, the cooler temperatures following this weekend's fropa will be short-lived. With return flow re- establishing itself by Tuesday afternoon, above-normal readings can be expected from Tuesday through at least next Saturday. && .AVIATION... 18Z TAF DISCUSSION. Unfavorable conditions expected this taf period as numerous showers and scattered storms expected to continue well into Sunday. Cigs across the east higher now but are expected to go down in a few hours. Once cigs down, they are expected to remain that way all sites well toward 18z Sun...likely beyond. Outside of convection...MVFR fog may develop this evening as well. && .PRELIMINARY POINT TEMPS/POPS... Nashville 50 60 49 73 52 / 60 40 20 0 0 Clarksville 47 62 47 72 51 / 50 30 0 0 0 Crossville 50 59 48 66 49 / 80 60 40 10 10 Columbia 51 59 49 72 51 / 60 40 20 0 0 Lawrenceburg 51 59 50 71 51 / 70 50 20 0 0 Waverly 48 61 48 73 52 / 50 30 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight FOR Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......08 AVIATION........07
Hazardous weather outlook, Apr 22, 4:59 AM CDT, 10 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 459 AM CDT Sat Apr 22 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-231000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 459 AM CDT Sat Apr 22 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A Flash Flood Watch will continue to be in effect for all of Middle Tennessee through 4 AM CDT Sunday morning. Heavy rainfall and localized flooding will be possible. Some strong to severe thunderstorms are expected, especially during the afternoon hours south of I-40. Main concerns will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary through Saturday night. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down
In the hours before
Local storm report, Apr 22, 2:15 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM FLOOD 3 NW MURFREESBORO 35.88N 86.43W
04/22/2017 RUTHERFORD TN TRAINED SPOTTER
THOMPSON LANE TRAILHEAD ON THE STONES RIVER IS FLOODED
&&
EVENT NUMBER OHX1700452
JACKSONLocal storm report, Apr 22, 2:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
240 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM FLASH FLOOD 3 E LEBANON 36.21N 86.27W
04/22/2017 WILSON TN TRAINED SPOTTER
WATER SWIFTLY FLOWING OVER A BRIDGE ALONG TROUSDALE
FERRY ROAD
&&
EVENT NUMBER OHX1700453
JACKSONLocal storm report, Apr 22, 2:43 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
243 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD LEBANON 36.21N 86.32W
04/22/2017 WILSON TN LAW ENFORCEMENT
IMAGES OF A WATER RESCUE OFF SOUTH CUMBERLAND STREET
&&
EVENT NUMBER OHX1700454
JACKSONSpecial weather statement, Apr 22, 2:51 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
251 PM CDT SAT APR 22 2017
TNZ056-058-093-222030-
Wayne TN-Lewis TN-Perry TN-
251 PM CDT SAT APR 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS...WAYNE AND
SOUTHERN PERRY COUNTIES UNTIL 330 PM CDT...
At 249 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Olive Hill, or 15 miles west of Waynesboro, moving
northeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hohenwald, Waynesboro, Collinwood, Clifton and Flatwoods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3548 8799 3550 8798 3555 8754 3540 8756
3540 8757 3519 8758 3515 8758 3520 8798
3529 8798 3530 8801 3535 8801 3539 8802
3539 8799 3541 8797 3542 8802 3547 8802
TIME...MOT...LOC 1949Z 240DEG 48KT 3539 8801
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:20 PM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 31 hr |
| Apr 22, 2:30 AM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 3 hr |
| Apr 22, 3:54 AM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson, Hickman, Williamson | 3 hr |
| Apr 22, 4:09 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Williamson | 4 hr |
| Apr 22, 5:06 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Maury, Williamson | 114 min |
| Apr 22, 5:19 AM CDT | River Flood Advisory | OHX | Davidson | 12 hr |
| Apr 22, 5:26 AM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 2 hr |
| Apr 22, 5:36 AM CDT | River Flood Advisory | OHX | Davidson | 5 hr |
| Apr 22, 5:58 AM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson, Wilson | 2 hr |
| Apr 22, 6:30 AM CDT | River Flood Advisory | OHX | Davidson | 6 hr |
| Apr 22, 6:48 AM CDT | Areal Flood Advisory | OHX | Cumberland, Fentress, Overton, Putnam, White | 117 min |
| Apr 22, 6:52 AM CDT | River Flood Advisory | OHX | Davidson | 10 hr |
| Apr 22, 7:15 AM CDT | River Flood Warning | OHX | Davidson | 24 hr |
| Apr 22, 8:35 AM CDT | River Flood Warning | OHX | Hickman | 4 days |
| Apr 22, 8:49 AM CDT | River Flood Advisory | OHX | Maury | 12 hr |
| Apr 22, 9:01 AM CDT | Areal Flood Advisory | OHX | Davidson, Williamson | 119 min |
| Apr 22, 9:51 AM CDT | Areal Flood Advisory | OHX | Cumberland, Fentress | 3 hr |
| Apr 22, 10:09 AM CDT | River Flood Warning | OHX | Cheatham | 37 hr |
| Apr 22, 10:17 AM CDT | River Flood Advisory | OHX | Hickman | 18 hr |
| Apr 22, 10:17 AM CDT | River Flood Advisory | OHX | Bedford | 18 hr |
| Apr 22, 10:22 AM CDT | River Flood Advisory | OHX | Davidson | 10 hr |
| Apr 22, 10:22 AM CDT | River Flood Advisory | OHX | Davidson | 7 hr |
| Apr 22, 10:29 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 40 hr |
| Apr 22, 10:29 AM CDT | River Flood Advisory | OHX | Williamson | 26 hr |
| Apr 22, 10:29 AM CDT | River Flood Advisory | OHX | Williamson | 26 hr |
| Apr 22, 12:58 PM CDT | River Flood Advisory | OHX | Perry | 9 hr |
| Apr 22, 1:53 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 3 hr |
| Apr 22, 2:05 PM CDT | Flash Flood Warning | OHX | Hickman, Perry | 3 hr |
| Apr 22, 2:40 PM CDT | Flash Flood Warning | OHX | Wilson | 3 hr |
| Apr 22, 2:51 PM CDT | Special Weather Statement | OHX | Wayne | 39 min |
| Apr 22, 3:15 PM CDT | Flash Flood Warning | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury and 1 more | 3 hr |
| Apr 22, 3:21 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 24 min |
| Apr 22, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 35 min |
| Apr 22, 3:48 PM CDT | Flash Flood Warning | OHX | Hickman, Williamson | 3 hr |
| Apr 22, 3:52 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 23 min |
| Apr 22, 4:11 PM CDT | Tornado Warning | OHX | Giles | 34 min |
| Apr 22, 4:25 PM CDT | Special Weather Statement | OHX | Davidson | 50 min |
| Apr 22, 4:43 PM CDT | Special Weather Statement | OHX | Grundy | 47 min |
| Apr 22, 6:02 PM CDT | Areal Flood Advisory | OHX | Coffee, Cumberland, DeKalb, Fentress, Grundy, Overton and 5 more | 118 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.